Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 60, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 2, 2012, 2:22 PM CDT for Union County, Arkansas; 5 parishes in Louisiana. It was in force for 53 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2012, 2:22 PM CDT (19:22 UTC)
- Expired
- Apr 2, 2012, 3:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Union County, AR, Claiborne Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 127 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 2:25 PM CDT | TSTM WND DMG | 6 Ene Eros, LA | ROOF BLOWN OFF A STEEL BUILDING AT WEST OUACHITA HIGH SCHOOL |
| Apr 2, 2:43 PM CDT | TSTM WND DMG | 5 Wsw Monroe, LA | STRUCTURAL DAMAGE AND TREES DOWN AT BROWNSVILLE / BAWCOMVILLE NEAR HWY 34 |
| Apr 2, 2:45 PM CDT | TSTM WND DMG | 1 E Downsville, LA | ALONG HWY 552...CAR STRUCK A DOWNED TREE. |
| Apr 2, 2:56 PM CDT | TSTM WND DMG | Sterlington, LA | TREES AND POWERLINES DOWN. ONE TREE FELL ON A HOUSE ON OLD STERLINGTON RD |
| Apr 2, 3:10 PM CDT | TSTM WND DMG | Farmerville, LA | NUMEROUS TREES DOWN ACROSS THE PARISH. |
| Apr 2, 3:25 PM CDT | TSTM WND DMG | 2 Sw El Dorado, AR | TREES SNAPPED AND UPROOTED IN THE PARKERS CHAPEL AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 12:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 2, 10:10 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1679 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
459
WUUS54 KSHV 021922
SVRSHV
ARC139-LAC027-049-061-073-111-022015-
/O.NEW.KSHV.SV.W.0060.120402T1922Z-120402T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
222 PM CDT MON APR 2 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...
UNION PARISH IN NORTH CENTRAL LOUISIANA...
CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF HOMER...
SOUTHERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
THIS INCLUDES THE CITIES OF...JUNCTION CITY...HUTTIG...EL DORADO...
* UNTIL 315 PM CDT
* AT 222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF HOMER TO
BERNICE TO 10 MILES SOUTH OF RICHWOOD...OR ALONG A LINE EXTENDING
FROM 6 MILES WEST OF HOMER TO 17 MILES NORTH OF GRAMBLING TO 14
MILES NORTH OF COLUMBIA...AND MOVING NORTH AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAYNESVILLE...FARMERVILLE...STERLINGTON...WESSON...URBANA...
STRONG...LAWSON AND LAPILE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
MUCH OF NORTHCENTRAL LOUISIANA. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
&&
LAT...LON 3240 9199 3228 9202 3228 9231 3220 9232
3222 9247 3228 9259 3253 9288 3258 9288
3258 9299 3267 9318 3274 9323 3302 9324
3302 9299 3326 9298 3324 9249 3301 9212
3293 9207 3272 9206 3266 9191 3251 9190
TIME...MOT...LOC 1922Z 201DEG 25KT 3281 9317 3278 9272
3231 9205
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 12:59 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 2, 12:59 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1259 PM CDT MON APR 2 2012 .DISCUSSION... JUST UPDATED REMAINDER OF THE AFTERNOON/TONIGHT PORTION OF THE FCST TO ENCOMPASS NEWLY ISSUED SVR WATCH 127 FOR THE REMAINING PORTIONS OF OUR CWA UNTIL 00Z. COLD POOL OUTFLOW BOUNDARY REALLY BLOSSOMING NOW JUST SOUTH OF THE I-20 CORRIDOR IN NE TX/NNW LA. CONVECTION CONTINUES TO FEED ON STRONG INSTABILITY AXIS WHICH IS NOW SHIFTING NORTHWARD FROM I-20 NORTHWARD. DAMAGING WINDS AND LARGE HAIL WILL CONTINUE TO BE THE PRIMARY THREATS THROUGHOUT THIS AFTERNOON/EVENING. ALSO RAISED POPS BASED ON CURRENT/FCST TRENDS AND LINE MOVEMENT. LOWERED TEMPS SOMEWHAT DOWN SOUTH WHERE THE ATMOSPHERE HAS BEEN WORKED OVER FROM PREVIOUS CONVECTION. NO OTHER CHANGES ATTM...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 83 67 83 67 81 / 70 50 40 70 40 MLU 84 65 84 67 81 / 70 50 40 70 60 DEQ 84 63 80 61 79 / 60 60 50 70 30 TXK 84 65 82 65 79 / 60 60 50 70 30 ELD 84 64 83 64 80 / 70 60 40 70 60 TYR 83 66 81 62 79 / 70 50 50 70 20 GGG 83 66 82 64 80 / 70 50 50 70 20 LFK 83 68 83 67 82 / 70 20 40 70 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
Hazardous weather outlook, Apr 2, 1:04 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 104 PM CDT MON APR 2 2012 ARZ050-051-059>061-070>073-LAZ003>006-014-OKZ077-TXZ096-097- 108>112-124>126-031200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-OUACHITA- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION- 104 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS...CURRENTLY ACROSS NORTHEAST TEXAS AND NORTHWEST LOUISIANA WILL CONTINUE LIFTING NORTH THROUGH THE AFTERNOON INTO THE EVENING HOURS. STRONG DAMAGING WIND GUSTS AND LARGE HAIL WILL BE POSSIBLE WITH THIS LINE OF STRONG TO SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE THREAT SHOULD DIMINISH BY LATE EVENING INTO THE OVERNIGHT HOUR WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANOTHER STRONGER STORM SYSTEM WILL ENTER WESTERN TEXAS AND OKLAHOMA TUESDAY AFTERNOON...DRIFTING NORTHEAST INTO SOUTHERN KANSAS AND OKLAHOMA WEDNESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER CENTRAL TEXAS AND OKLAHOMA TUESDAY MORNING...SPREADING EAST NORTHEAST INTO EAST TEXAS AND SOUTHEAST OKLAHOMA TUESDAY AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE TUESDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THE SEVERE WEATHER THREAT SHOULD DIMINISH TUESDAY NIGHT WITH LOSS OF HEATING. LOCALLY HEAVY RAINFALL WILL INCREASE TUESDAY AFTERNOON AND TUESDAY NIGHT...WHICH WILL FALL OVER AREAS THAT HAS HAD RECENT HEAVY RAINFALL AND WET SOILS. THE POTENTIAL FOR FLASH FLOODING WILL EXIST THROUGH AT LEAST WEDNESDAY MORNING...BEFORE THE SHOWERS AND THUNDERSTORMS DIMINISH FROM WEST TO EAST WITH A FRONTAL PASSAGE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS ARE CURRENTLY WARRANTED GIVEN THE SEVERE THUNDERSTORM POTENTIAL THROUGH THIS EVENING. LAZ001-002-010>013-017>022-TXZ136>138-149>153-165>167-031200- CADDO-BOSSIER-DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 104 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS...CURRENTLY ACROSS NORTHEAST TEXAS AND NORTHWEST LOUISIANA WILL CONTINUE LIFTING NORTH THROUGH THE AFTERNOON INTO THE EVENING HOURS. STRONG DAMAGING WIND GUSTS AND LARGE HAIL WILL BE POSSIBLE WITH THIS LINE OF STRONG TO SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE THREAT SHOULD DIMINISH BY LATE EVENING INTO THE OVERNIGHT HOUR WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANOTHER STRONGER STORM SYSTEM WILL ENTER WESTERN TEXAS AND OKLAHOMA TUESDAY AFTERNOON...DRIFTING NORTHEAST INTO SOUTHERN KANSAS AND OKLAHOMA WEDNESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER CENTRAL TEXAS AND OKLAHOMA TUESDAY MORNING...SPREADING EAST NORTHEAST INTO EAST TEXAS AND SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA TUESDAY AFTERNOON INTO TUESDAY NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE TUESDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THE SEVERE WEATHER THREAT SHOULD DIMINISH TUESDAY NIGHT WITH LOSS OF HEATING. LOCALLY HEAVY RAINFALL WILL INCREASE TUESDAY AFTERNOON AND TUESDAY NIGHT...WHICH WILL FALL OVER AREAS THAT HAS HAD RECENT HEAVY RAINFALL AND WET SOILS. THE POTENTIAL FOR FLASH FLOODING WILL EXIST THROUGH AT LEAST WEDNESDAY MORNING...BEFORE THE SHOWERS AND THUNDERSTORMS DIMINISH FROM WEST TO EAST WITH A FRONTAL PASSAGE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS ARE CURRENTLY WARRANTED GIVEN THE SEVERE THUNDERSTORM POTENTIAL THROUGH THIS EVENING. 13
In the hours before
Local storm report, Apr 2, 1:49 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
149 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG JENA 31.69N 92.13W
04/02/2012 LA SALLE LA 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE COUNTY.
&&
20Local storm report, Apr 2, 1:50 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
150 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG DRY PRONG 31.58N 92.53W
04/02/2012 GRANT LA LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE PARISH.
&&
20Special weather statement, Apr 2, 2:00 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CDT MON APR 2 2012
TXZ124-125-021945-
UPSHUR-WOOD-
200 PM CDT MON APR 2 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
UPSHUR AND WOOD...
INCLUDING THE FOLLOWING LOCATIONS...
GOLDEN...HAINESVILLE...PLEASANT GROVE...QUITMAN...ROSEWOOD AND
WINNSBORO...
AT 200 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MINEOLA TO
6 MILES SOUTHWEST OF ROSEWOOD...OR ALONG A LINE EXTENDING FROM
MINEOLA TO 11 MILES WEST OF GILMER...MOVING NORTH AT 35 MPH.
PEA TO DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS. SHOULD THESE STORMS INTENSIFY...A SEVERE THUNDERSTORM WARNING
WILL BE NEEDED.
15Local storm report, Apr 2, 2:07 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
207 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL 2 SE JENA 31.67N 92.10W
04/02/2012 E1.00 INCH LA SALLE LA EMERGENCY MNGR
QUARTER SIZE HAIL
&&
20Local storm report, Apr 2, 2:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
209 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL OLLA 31.90N 92.24W
04/02/2012 E1.00 INCH LA SALLE LA BROADCAST MEDIA
QUARTER SIZE HAIL IN OLLA
&&
20Local storm report, Apr 2, 2:16 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
216 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 1 E RUSK 31.80N 95.13W
04/02/2012 CHEROKEE TX NWS EMPLOYEE
TREES DOWN ON POWERLINES ALONG HWY 84
&&
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:13 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Miller | 62 min |
| Apr 2, 2:58 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 2 more | 62 min |
| Apr 2, 3:08 PM CDT | Severe Thunderstorm Warning | SHV | Union | 37 min |
| Apr 2, 3:59 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Nevada, Sevier | 49 min |
| Apr 2, 11:49 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Sabine | 41 min |
| Apr 2, 12:30 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Natchitoches, Red River and 2 more | 60 min |
| Apr 2, 1:13 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 47 min |
| Apr 2, 1:30 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Webster | 45 min |
| Apr 2, 1:52 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 2 more | 38 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.